MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 14MM X 47CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 14MM X 47CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR181447
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 12/02/2020
Type of Reportable Event Serious Injury
Event or Problem Description
The event was reported via the sterling study, the 64-year-old female patient with a history of controlled hyperlipidemia, controlled hypertension, smoking (current), and intracranial aneurysms (total of 3) presented with a subarachnoid hemorrhage (sah) secondary to ruptured aneurysm (hunt & hess grade 2) and subsequently underwent balloon-assisted coil embolization on (b)(6) 2020.Immediate pre-procedure angiography revealed a ruptured aneurysm on the left sidewall of the internal carotid artery (ica): height: 10mm, dome: 12mm, maximum aneurysm diameter: 17mm, neck size: 7.8mm, and dome-to-neck ratio: 1.5mm.The parent vessel diameter was 5.8mm.Platelet reactivity testing was not performed pre-procedure.Balloon-assisted coil embolization was performed with the implantation of the following coils: a 14mm x 47cm micrusframe18 coil (mfr181447 / l10314), a 11mm x 37cm micrusframe18 coil (mfr181137 / l10312), a 10mm x 30cm galaxy g3 coil (gly121030 / l11083), and a 9mm x 25cm galaxy g3 coil (gly120925 / l10732) via an excelsior® sl-10® microcatheter (stryker).An 8mm x 24cm galaxy g3 coil (gly120824 / l15747) was used but not implanted.Heparin was administered during the procedure.The study coils were successfully implanted at the target site.The investigator opined that the treatment of the target aneurysm was considered complete with modified raymond-roy classification score of class ii: residual neck (persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac).There were no reported device deficiencies.On (b)(6) 2020, digital subtraction angiography (dsa) showed a moderate thromboembolic event.The exact timing of the event in the relation to the index procedure was not reported.The thromboembolic event resolved on the same day with medication and a stent placement.Per the principal investigator (pi), the event was possibly related to the study device.The patient was discharged to a rehabilitation center on (b)(6) 2020 with hunt & hess grade 1 and modified rankin scale (mrs) score of 1.Additional information was received on (b)(6) 2020 indicated that the patient developed upper and lower limb paresis (nihss score 8) six hours after the procedure.Diagnostic testing showed microembolization of a clot that originated at the neck of the aneurysm.It was determined that the thrombotic event resulted in a cerebral infarct / stroke due to the nihss score of 8.There was slow flow but no evidence of parent artery or side branch vessel occlusion.The patient subsequently underwent thrombo-aspiration and stent deployment as treatment.It was also reported that the 9mm x 25cm galaxy g3 coil (gly120925 / l10732) implanted protruded into the parent vessel from the aneurysm.This may have contributed to the event.The additional information also stated that the aneurysm had a wide neck and the packing was too dense.The patient was discharged to a rehabilitation center on (b)(6) 2020 with an nihss score of 3 (mild upper limb paresis).Baseline and post-heparin activated clotting times (acts) were not monitored.On (b)(6) 2020, the patient was started on brilique 8-20mg and aspirin 12mg.On 23 august 2020, the patient was started on pantorc 8mg, triatec 8mg, cardura 8-18mg, kcl-retard 8-18mg, dilatrend 12mg, norvasc 18mg, torvast 22mg, and catapresan (patch every week).Modified information was received on (b)(6) 2023.Per the modified additional information, the patient underwent new re-treatment of the target aneurysm on (b)(6) 2020 due to residual aneurysm; the occlusion classification after the index procedure was class ii: near-complete obliteration with a small neck remnant, greater than 95% occlusion (rroc scale).Modified information was received from the sterling clinical study team on (b)(6) 2023.The information received is as follows: the subject underwent retreatment on (b)(6) 2020.There were no reports of coil compaction nor any other coil deficiencies for the index procedure nor the retreatment procedure.The patient was initially treated on (b)(6) 2020 and then re-treated with three (3) stryker coils on (b)(6) 2020 due to residual aneurysm (occlusion rate after index procedure was class ii: residual neck).Based on the modified additional information received on 27-sep-2023, the patient underwent retreatment of the target aneurysm, the reported event has been deemed usfda reportable under 21 cfr 803 with a classification of ¿serious injury.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth, and weight were not provided.E.1: the phone and email address of the initial reporter are not available / reported.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (l10314) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Per the modified information received on 27-sep-2023, the patient underwent re-treatment in (b)(60 2020 due to residual aneurysm; the occlusion classification after the index procedure was class ii: near-complete obliteration with a small neck remnant, greater than 95% occlusion (rroc scale).As explained in the referenced literature article, favorable clinical outcomes, and degree of aneurysm occlusion after coil embolization procedures are defined as a raymond-roy occlusion classification (rroc) class i during the immediate postoperative period.Based on the information provided, the patient did not have a favorable outcome based on the immediate postoperative occlusion classification of class ii, however, the procedure was still completed with this outcome.There may have been procedural, patient, and pharmacological factors that contributed to the residual aneurysm with no indication of a device malfunction or defect.Although there were no alleged quality issues related to the used devices, the event of aneurysm recanalization required an additional surgical intervention to preclude patient harm.Based on this information, this event meets us fda reporting criteria under 21 crf 803 with the classification of a ¿serious injury¿, with an awareness date of (b)(6) 2023.The file will be re-reviewed if additional information is received at a later date.Reference: clinical safety and effectiveness of stent-assisted coil embolization with neuroform atlas stent in intracranial aneurysm.J korean neurosurg soc.2020;63 (1): 80-88.Publication date (web): 2019 december 09 (clinical article).Doi: https://doi.Org/10.3340/jkns.2019.0154.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 4 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2020-00509, 3008114965-2023-00707, and 3008114965-2023-00708.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSFRAME18 14MM X 47CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17857136
Report Number3008114965-2023-00706
Device Sequence Number11626360
Product Code KRD
UDI-Device Identifier10886704078111
UDI-Public10886704078111
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue NumberMFR181447
Device Lot NumberL10314
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2023
Initial Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/16/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER (UNKNOWN BRAND); EXCELSIOR® SL-10® MICROCATHETER (STRYKER); GALAXY G3 10MM X 30CM; GALAXY G3 9MM X 25CM; MICRUSFRAME18 11MM X 37CM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite